question-icon

What Causes Severe Cough While On Albuterol?

default
Posted on Thu, 27 Apr 2017
Question: We have a son who turns 5 in XXXXXXX with multiple severe food allergies (eggs, milk, tree nuts, soy), asthma, and mild eczema. He takes Flovent 44mcg once a day, two puffs to control the asthma. The food allergies have been prevalent since 1 year old and cause anaphylactic reaction requiring epipen. The food allergies have created emergency room visits and validating through IgE testing and skin testing.

He recently caught the flu and then a secondary infection. The coughing increased and required Flovent and Albuterol 3x/day. He is better now after a week of the issues.

Questions:

1. What else should we do today to make sure no impact of flu on lungs?
2. Are there any new approaches to food allergies and/or asthma?
3. Are any foods known to trigger his condition further?
Thanks.
Rama




doctor
Answered by Dr. Dr. Jolanda (1 hour later)
Brief Answer:
Try Montelukast

Detailed Answer:
Hello and welcome to HealthcareMagic,

I am sorry for your son situation and I can understand your problem.

In my opinion, for the actual situation, I would recommend you to add in the treatment an antibiotic (like Claricide liquid twice) given the fact that an infection is superimposed in his lungs. He should get the flu vaccine annually and the polyvalent pneumococcal vaccine every five years.

For allergic asthma recently it is approved another medication called Montelucast which can be used in his case, one capsule per day for three months. Its mechanism is anti-IgE receptors. It will help him for sure.

For the third question, all foods that contain the above ingredients even in very small quantities might cause the exacerbation of asthma.

But I was wondering if the allergologist has done the test for him which consists of trying these ingredients in very small amounts (by your son in hospitalized condition). It is a kind of desensitization method with these foods.

Please talk with his doctor for the above
I wish your son a fast recovery, feel free to ask further.

Regards

DR.Jolanda


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Dr. Jolanda

Pulmonologist

Practicing since :2003

Answered : 2901 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Severe Cough While On Albuterol?

Brief Answer: Try Montelukast Detailed Answer: Hello and welcome to HealthcareMagic, I am sorry for your son situation and I can understand your problem. In my opinion, for the actual situation, I would recommend you to add in the treatment an antibiotic (like Claricide liquid twice) given the fact that an infection is superimposed in his lungs. He should get the flu vaccine annually and the polyvalent pneumococcal vaccine every five years. For allergic asthma recently it is approved another medication called Montelucast which can be used in his case, one capsule per day for three months. Its mechanism is anti-IgE receptors. It will help him for sure. For the third question, all foods that contain the above ingredients even in very small quantities might cause the exacerbation of asthma. But I was wondering if the allergologist has done the test for him which consists of trying these ingredients in very small amounts (by your son in hospitalized condition). It is a kind of desensitization method with these foods. Please talk with his doctor for the above I wish your son a fast recovery, feel free to ask further. Regards DR.Jolanda